MAUDE Adverse Event Report: COOK INC CHIBA BIOPSY NEEDLE

COOK INC CHIBA BIOPSY NEEDLE
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: mjg (b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, during an pre-use inspection of the chiba biopsy needle, an unidentified particle was discovered in the primary package.The customer confirmed that the device never made contact with any patient; accordingly, no adverse events occurred.The product is reportedly unavailable for return.
 
Additional Manufacturer Narrative
Investigation summary: a review of the device history record, specifications, quality control and documentation of the device were conducted during the investigation.A device was not returned.Five photos showing the foreign matter within the packaging were provided by the customer.Additionally, a document based investigation evaluation was performed.A review of the device history record found no non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, the actual root cause of this failure is manufacturing related, as evidenced by the photos sent by the customer.The quality engineering risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
CHIBA BIOPSY NEEDLE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6918053
Report Number1820334-2017-03442
Device Sequence Number1354677
Product Code KNW
UDI-Device Identifier00827002000124
UDI-Public(01)00827002000124(17)220110(10)7578046
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDCHN-22-15.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1